Gaining Weight on Zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

girlygirl8705
New Member


Date Joined Feb 2007
Total Posts : 5
   Posted 2/26/2007 1:55 PM (GMT -7)   
I've been on Zoloft since about March of this year. At first I felt like I might have lost a lb or two. But recently I've gained 12lbs and my diet and exercising hasn't changed. I was on a diet a couple months ago but gave up because I wasn't loosing weight. I was working my rear end off though with dieting and exercising. Before Zoloft, I could loose weight very easily. Now it's impossible. If I slowly and carefully get off of Zoloft, can I get control of my weight back again? confused

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 2/26/2007 5:34 PM (GMT -7)   
Hi Girlygirl
Welcome to the board.
I would contact your doctor right away. Alot of antidepressants cause weight gain,but it is something that you need to talk to your Dr about. He or she should be monitoring your weight,and if it gets worse then they will probably change your meds.
Here is some good info I found.

depression.about.com/cs/weight/a/weightgain.htm

Good Luck and please keep us posted on how you are.

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate


4x'samom
New Member


Date Joined Feb 2007
Total Posts : 1
   Posted 2/26/2007 10:10 PM (GMT -7)   
I recently started taking Zoloft for ppd. i didn't want to and i put it off as long as possible. when all other options had been exhuasted i broke down and took it. i was worried about weight gain and my DR assured me that Zoloft didn't cause weight gain. i have a friend who took it and gained considerably. when she stopped she lost all she had gained(within a few months). yes, i like not feeling anxious, and having that "scrambled" feeling in my head, but if im going to have a weight problem because of this rx i would almost rather not take it. when i read the other entries it seemed my concerns were validated. anyone have any suggestions for getting past this depression w/o Zoloft? i do exercise daily and watch what i eat. I have four small children, my youngest is 8months (i was diagnosed with ppd after 3 of my 4 children were born) so i know WHAT is causing the depression. it 's my body trying to adjust to having 4 babies so quickly,but im just ready to be myself again. im tired of feeling tired all the time and not caring about little things that used to mean a lot - (like is my toilet clean?) it's seems to me that this carelessness is a way to deal with this depression w/o feeling overwhelmed. almost like i can escape it if i don't care about things. any suggestions?

lisale70
New Member


Date Joined Feb 2007
Total Posts : 11
   Posted 2/26/2007 11:04 PM (GMT -7)   
I don't really have any advice about the weight gain, but I can tell you that it happened to me too.
I've always been faily slim and luckily have never had to really worry about dieting and such.
Until Celexa.   I just "weaned" off of it, but I gained a whooping 25 lbs on it in 6 months!  I am beginning to lose some of it, but I am currently at my pregnancy weight.  Talk about humiliating!
 
Right now I am on Prozac & Wellbutrin, neither of which are noted for weight gain, and I'm just praying that I will get back to my normal size.
 
Lisa

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/27/2007 6:21 AM (GMT -7)   
The SSRIs in general are noted for weight gain over time, with Prozac being the least likely to cause it. I gained 40lbs. on Paxil and then lost about half of it when I switched to Zoloft.

Work with you doctor if it continues, but 15-20lbs. is probably about average for most people.

sugarfootz
New Member


Date Joined Feb 2007
Total Posts : 7
   Posted 2/27/2007 4:08 PM (GMT -7)   
I too was on zoloft for several years and gained 40 pounds---although I NEEDED to gain. When I was weaned off zoloft, weight fell off so fast it was scary. It has been a year without zoloft and am back in the dark side and am considering going back on it. The weight gain would be welcomed and I PRAY the depression will respond to it. It has been a rough road. Good luck to you and hoping your doctor will try you on a different medication that helps without the weight gain. Just wondered though---did zoloft help with the depression ??

girlygirl8705
New Member


Date Joined Feb 2007
Total Posts : 5
   Posted 2/28/2007 7:31 AM (GMT -7)   
I think it helped me feel more comfortable around people. I'm not sure if that's exactly something it is supposed to do or not. As far as depression.....it took the edge off. The weight gain is the only side effect that I had, which is good. I was on Wellbutrin and Zoloft for awhile. Wellbutrin was hell. I had -extreme- anger, agitation, suicidal thoughts, frustration, sleeplessness, and some other stuff. When I came off that...my old self came right back....thank God!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:20 PM (GMT -7)
There are a total of 2,734,290 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
408 Guest(s), 14 Registered Member(s) are currently online.  Details
Wdan, Psilociraptor, Rikky1, tennisplayer, Bohemond, Tick41, Girlie, Lymiemomster, smlafleur, exqualls, peanut307, lavendar, Blu's Mama, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer